MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Mustang 6.0 x 80, 135cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.A balloon pinhole was identified at approximately 25mm distal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13776508
Report Number2134265-2022-02966
Device Sequence Number19789386
Product Code FGE
UDI-Device Identifier08714729793793
UDI-Public08714729793793
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026640737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown